MAUDE Adverse Event Report: SYNTHES GMBH UNIVERSAL BATTERY CHARGER II; BATTERY, REPLACEMENT, RECHARGEABLE

SYNTHES GMBH UNIVERSAL BATTERY CHARGER II; BATTERY, REPLACEMENT, RECHARGEABLE
Catalog Number 05.001.204
Medical Device Problem Codes Fire (1245); Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the battery charger device had no power.During in-house engineering evaluation it was determined that the device would not charge, had spark/fire, and did not function.It was further determined that the device failed pretest for power-on test.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention, or prolonged hospitalization.The exact date of the event was not reported.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Additional narrative: the actual device was returned for evaluation.During repair, an evaluation was performed and it was determined that the device would not charge, had spark/fire, and did not function.Therefore, the reported condition that the device had no power was confirmed.The assignable root cause of this condition was determined to be traced to component failure due to wear.Udi: (b)(4).

Brand Name
UNIVERSAL BATTERY CHARGER II
Common Device Name
BATTERY, REPLACEMENT, RECHARGEABLE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
eimattstrasse 3
oberdorf 4436
SZ   4436
3035526892
MDR Report Key16353022
Report Number8030965-2023-01669
Device Sequence Number12483114
Product Code MOQ
UDI-Device Identifier07611819977846
UDI-Public07611819977846
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.001.204
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2023
Initial Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown